MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Catalog Number 66022002
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that all lights went on and the device did not work at all, right out of box malfunction.It is unknown if there was a patient involved and how was the event solved.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the batch manufacturing records could not be performed as no lot number was provided, however, there are no indications to suggest that the device did not meet specifications upon release into distribution.A complaint history review was carried out using the part number provided, there have been further complaints reported with this failure mode in the past three years.The device was intended for use in treatment.As the device was not returned, a product evaluation could not be carried out.It is likely that the device entered a non-recoverable error state.There are various reasons that the device may enter an error state, such as out of range negative pressure, out of range power supply and an error retrieving data.If the pump does enter an error state, it must be replaced.This is a patient safety feature.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
PICO 7 10CM X 20CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key10280074
Report Number8043484-2020-02051
Device Sequence Number19549418
Product Code OMP
UDI-Device Identifier05000223492175
UDI-Public5000223492175
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66022002
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer08/14/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1